Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 26, 2014, 08:08:41 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650436
  • Total Topics: 49658
  • Online Today: 165
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla questions- new to meds  (Read 3282 times)

0 Members and 1 Guest are viewing this topic.

Offline tnerb

  • Member
  • Posts: 3
Atripla questions- new to meds
« on: October 07, 2006, 10:59:03 PM »
Hi- I will be starting Atripla in a few weeks. My doctor says to take it at bedtime since it may cause dizziness. Sounds like from some of the posts I've read this is a pretty common side effect. I have a few questions. What if I don't go to bed at the same time every night? What if I travel to another country or something and my normal bedtime is screwy? When do I take it? What about if I go out clubbing or something?

Also, can I still drink alcohol? What about recreational drugs? I am not a big drug user, but if the occasion came up, would it be OK? I heard stories about people dying from combining something like ecstasy with some meds, so I want to be sure and I am really not too comfortable asking my doctor about recreational drugs.

I am VERY nervous about starting meds. I have been poz for 8 years and have never taken anything (my doctor has always told me I am OK for now). I decided to start because my number are slowly getting worse and I am afraid of being more contagious with a higher viral load. Also, I don't want to wait to get sick before I start taking anything.

Anything else I should avoid on Atripla? I take Xanax now also, for anxiety. Would that have any bad complications?

thanks for your help

Offline yowsaa

  • Member
  • Posts: 86
Re: Atripla questions- new to meds
« Reply #1 on: October 09, 2006, 02:54:52 AM »
"so I want to be sure and I am really not too comfortable asking my doctor about recreational drugs. "

Please people, DO NOT keep any secrets from your ID doc. Your very life is in his/her hands.

Can't answer your question.

Offline Steph

  • Member
  • Posts: 3
Re: Atripla questions- new to meds
« Reply #2 on: October 09, 2006, 02:04:25 PM »
I'm on Sustiva (one of the components of Atripla) for about two years now, and I certainly can get away with having a glass of wine before taking it (never drink much anyway). I have however noticed that sometimes the dizziness increases after drinking alcohol.

With regards to recreational drugs, yowsaa is right: do speak to your doc. They are usually pretty accommodating and experienced with those questions. Remember for them it is better to now about it then not to know about it!

Steph

Offline Queen Tokelove

  • Member
  • Posts: 6,033
  • Smokey the Smurf
Re: Atripla questions- new to meds
« Reply #3 on: October 17, 2006, 07:41:56 PM »
I agree with Yowsaa, you should let your docs know if you do any type of recreational drugs. I made sure that mine knew that I smoke weed. I would not want to be given something and have a bad reaction. My primary doc seemed to be ok with it and has even seen me a few times when I was very lifted. >:(  My id doc thinks it's purely recreational, which I will admit when I started smoking, it was. It is now medicinal, to me anyways, because I now mainly smoke to eat. I take diabetic meds and if I don't eat, I can't take them because it will shoot my sugar too low. But I even tried to work with him when he suggested marinol, but that didn't work and I went back to the bud. He accepts that I smoke and I love him for that. He also gives me hugs everytime I see him, I love the hell out his gay ass! :-* My gyn is gay too, hmmm I wonder if that is a sign, j/k....

Queen Akasha
Started Atripla/Ziagen on 9/13/07.
10/31/07 CD4-265 VL- undetectable
2/6/08 CD4- 401 VL- undetectable
5/7/08 CD4- 705 VL- undetectable
6/4/08 CD4- 775 VL- undetectable
8/6/08 CD4- 805 VL- undetectable
11/13/08 CD4- 774 VL--undetectable
2/4/09  CD4- 484  VL- 18,000 (2 months off meds)
3/3/09---Starting Back on Meds---
4/27/09 CD4- 664 VL-- undetectable
6/17/09 CD4- 438 VL- 439
8/09 CD4- 404 VL- 1,600
01-22-10-- CD4- 525 VL- 59,000
Cherish the simple things life has to offer

The Royal Blog

Offline mlm

  • Member
  • Posts: 3
Re: Atripla questions- new to meds
« Reply #4 on: October 17, 2006, 09:14:21 PM »
For those that have been on atripla how long do the CRAZY dreams last.I started on the 28th of Sept and they seem to be getting worse. The nausea and dizziness are gone but the dreams are what is getting me.

Offline Pochi

  • Member
  • Posts: 7
Re: Atripla questions- new to meds
« Reply #5 on: October 19, 2006, 07:53:50 PM »
Hey MLM;
I have been lucky to have had only dreams the first 2 days (I am on day 22 now). It is evidence it varies per person I think. But I did read something in the Forums pertaining to how your diet could possibly have an effect on the dreams. I am so sorry I don't have the full details, but at least make sure you do take the pill on an empty stomach as directed, and also keep a low fat 'last meal of the day'. Good Luck and sweeter dreams soon!
Queen Akasha;
I relate to the transition of smoking weed from recreational to medicinal. For me is now not only an appetite stimulant, but it helps incredibly with my anxiety problem as well. It used to be an every other weekend thing for me, but I smoke daily after work now. Just like taking any other med! :D
I have been honest with my Dr. about my present weed use and he has no problem at all. Your Dr should know about anything that could affect the treatment he /she is recommending.
Salud!
pochi

Offline tnerb

  • Member
  • Posts: 3
Re: Atripla questions- new to meds
« Reply #6 on: November 10, 2006, 09:08:50 AM »
Thanks for the responses everyone. My doctor is aware that I have occassionally taken recreational drugs, but we haven't discussed that in a long time. Either way, it's next to never these days, so I'm not all that worried about it.

I began the Atripla on Oct 30. My dreams have not been too much weirder than usual. I have had some fatigue in the afternoons and have noticed the "drunk" feeling if I wake up in the night or even somewhat the next day. Also have had headaches more frequently and they are hard to get rid of.  A couple of days ago the rash everyone talks about appeared on my arms, hands, feet and knees. It's bad enough today that I am calling in sick to work and going to try to see the doctor. It doesn't itch as bad as it looks. Hopefully it will be gone by Thanksgiving. That's what's worrying me right now.

Other than that, I'm doing pretty well so far (knock on wood). I am looking forward to my next set of numbers to see if I improve.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.